Alert archive / New Mexico / Winter Storm Watches in 2021

Winter Storm Watch 7, NWS Albuquerque, NM

March 22, 202116 counties in New Mexico

NWS Albuquerque, NM issued this winter storm watch at Mar 22, 2021, 3:17 PM MDT for 16 counties in New Mexico. It took effect at Mar 23, 2021, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 22, 2021, 3:17 PM MDT (21:17 UTC)
In effect from
Mar 23, 2021, 3:00 PM MDT
Expired
Mar 23, 2021, 3:36 AM MDT
In force
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Los Alamos County, NM, McKinley County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2021-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2021-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2870 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS45 KABQ 222117
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
317 PM MDT Mon Mar 22 2021

...WIDESPREAD ACCUMULATING SNOWFALL TUESDAY AND WEDNESDAY...

.A storm system continues to depart eastern New Mexico and 
impacts have ended, and thus, today's Winter Weather Advisory has 
been canceled. A stronger, colder low pressure system will bring 
periods of moderate to heavy snowfall across much of northern and 
central New Mexico. The heaviest accumulations will focus across 
the eastern slopes of the central mountain chain Tuesday night 
into Wednesday morning, where up to a foot or more is possible 
over the highest peaks. Strong winds in the wake of the front in 
combination with the heavy snow will create significant reductions
in visibility and areas of drifting snow. Travel will be likely 
impacted along Interstate 25 from Raton Pass southward to Glorieta
Pass and Interstate 25 from Tijeras Pass to Clines Corners. 
Additional impacts are also expected from Interstate 40 from 
Laguna Pueblo to Gallup. In addition, strong to damaging gap winds
will also be possible in the Rio Grande Valley. The low exits 
late Wednesday and precipitation will gradually taper off. 

NMZ212-223-229-231100-
/O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/
/O.NEW.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/
Glorieta Mesa Including Glorieta Pass-Central Highlands-
Northeast Highlands-
317 PM MDT Mon Mar 22 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 10
  inches possible. Locally higher amounts possible. Winds could 
  gust as high as 35 mph.

* WHERE...Glorieta Mesa Including Glorieta Pass, Central 
  Highlands and Northeast Highlands.

* WHEN...From Tuesday evening through Wednesday afternoon.

* IMPACTS...Travel could be very difficult, particularly along
  Interstate 25. Patchy blowing snow could significantly reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NMZ213>215-227-228-231100-
/O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/
/O.NEW.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-
317 PM MDT Mon Mar 22 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 12
  inches. Locally higher amounts in excess of 18 inches,
  especially above 7500 feet. Winds could gust as high as 35 mph.

* WHERE...Sangre de Cristo Mountains, Johnson and Bartlett Mesas 
  Including Raton Pass, and Far Northeast Highlands.

* WHEN...From Tuesday afternoon through Wednesday afternoon.

* IMPACTS...Travel could be very difficult to impossible,
  particularly along Interstate 25. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NMZ230-222230-
/O.CAN.KABQ.WW.Y.0016.000000T0000Z-210323T0000Z/
Union County-
317 PM MDT Mon Mar 22 2021

...WINTER WEATHER ADVISORY FOR MONDAY IS CANCELLED...

Light precipitation is continuing across east-central New Mexico 
at this time, but very little accumulation is expected. Isolated 
impacts may still linger into the early evening hours. 

$$

NMZ206-207-210-211-231100-
/O.NEW.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/
West Central Mountains-West Central Highlands-
Tusas Mountains Including Chama-Jemez Mountains-
317 PM MDT Mon Mar 22 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 3 to 6
  inches, except 8 to 12 inches above 7500 feet possible. Locally
  higher amounts possible.

* WHERE...West Central Mountains, West Central Highlands, Tusas 
  Mountains Including Chama and Jemez Mountains.

* WHEN...From Tuesday afternoon through Wednesday afternoon.

* IMPACTS...Travel could be very difficult, particularly along
  Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NMZ221-222-231100-
/O.NEW.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/
Sandia/Manzano Mountains Including Edgewood-Estancia Valley-
317 PM MDT Mon Mar 22 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 3 to 7
  inches in the Estancia Valley, except 7 to 14 inches above 7500
  feet possible. Locally higher amounts possible. Winds could 
  gust as high as 35 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood and 
  Estancia Valley.

* WHEN...From Tuesday evening through Wednesday afternoon.

* IMPACTS...Travel could be very difficult to impossible,
  particularly along Interstate 40. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

31
1 follow-up statement
552 
WWUS45 KABQ 230936
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
336 AM MDT Tue Mar 23 2021

NMZ206-207-210-211-213>215-227-228-231800-
/O.UPG.KABQ.WS.A.0007.210323T2100Z-210325T0000Z/
/O.NEW.KABQ.WS.W.0008.210323T2100Z-210325T0000Z/
West Central Mountains-West Central Highlands-
Tusas Mountains Including Chama-Jemez Mountains-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-
336 AM MDT Tue Mar 23 2021

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 8
  inches below 7500 feet and 6 to 12 inches above 7500 feet.
  Locally higher amounts up to 18 inches are possible on east
  facing peaks and ridges in the Sangre de Cristo Mountains. 
  Winds gusting as high as 35 mph.

* WHERE...Northern Mountains, West Central Mountains, West 
  Central Highlands, Johnson and Bartlett Mesas Including Raton 
  Pass, and Far Northeast Highlands.

* WHEN...From 3 PM this afternoon to 6 PM MDT Wednesday.

* IMPACTS...Travel could be very difficult to impossible,
  especially through mountain passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

NMZ212-221>223-229-231800-
/O.UPG.KABQ.WS.A.0007.210324T0300Z-210325T0000Z/
/O.NEW.KABQ.WS.W.0008.210324T0300Z-210325T0000Z/
Glorieta Mesa Including Glorieta Pass-
Sandia/Manzano Mountains Including Edgewood-Estancia Valley-
Central Highlands-Northeast Highlands-
336 AM MDT Tue Mar 23 2021

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches below 7500 feet and 6 to 10 inches above 7500 feet. Winds
  gusting as high as 40 mph.

* WHERE...Glorieta Mesa Including Glorieta Pass, Sandia and 
  Manzano Mountains including Edgewood, Estancia Valley, Central 
  Highlands and Northeast Highlands.

* WHEN...From 9 PM this evening to 6 PM MDT Wednesday.

* IMPACTS...Travel could be very difficult, especially through
  mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

NMZ224-231>233-231800-
/O.NEW.KABQ.WS.W.0008.210324T0300Z-210325T0000Z/
South Central Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-
336 AM MDT Tue Mar 23 2021

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...South Central Highlands, Harding County, Eastern San 
  Miguel County and Guadalupe County.

* WHEN...From 9 PM this evening to 6 PM MDT Wednesday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

NMZ201>205-208-241-231800-
/O.NEW.KABQ.WW.Y.0017.210323T2100Z-210325T0000Z/
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-Southwest Mountains-
San Agustin Plains and Adjacent Lowlands-
336 AM MDT Tue Mar 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches
  below 7500 feet and 3 to 6 inches above 7500 feet.

* WHERE...Northwest Plateau, Chuska Mountains, Far Northwest 
  Highlands, Northwest Highlands, West Central Plateau, 
  Southwest Mountains and San Agustin Plains and Adjacent 
  Lowlands.

* WHEN...From 3 PM this afternoon to 6 PM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

NMZ226-230-234-239-231800-
/O.NEW.KABQ.WW.Y.0017.210324T0300Z-210325T0000Z/
South Central Mountains-Union County-Quay County-
Eastern Lincoln County-
336 AM MDT Tue Mar 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches. Winds gusting as high as 35 mph.

* WHERE...South Central Mountains, Union County, Quay County and 
  Eastern Lincoln County.

* WHEN...From 9 PM this evening to 6 PM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

NMZ219-231800-
/O.NEW.KABQ.WW.Y.0017.210324T0300Z-210325T0000Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
336 AM MDT Tue Mar 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches.
  Winds gusting as high as 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque 
  Metro Area.

* WHEN...From 9 PM this evening to 6 PM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Wednesday morning commute. Strong
  winds could bring down tree branches and result in very low
  visibility with blowing snow, especially on the east side of
  Albuquerque.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1, 1-800-432-4269, or visiting nmroads.com.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 11:16 AM MDT, 4 hours 1 minute earlier.

Area forecast discussion, Mar 22, 11:16 AM MDT, 4 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1116 AM MDT Mon Mar 22 2021

.AVIATION...
18Z TAF CYCLE
A storm system will trek southeastward into central NM, with breezy
to windy northwest winds and accumulating snowfall east of the
central mountain chain, including Raton, Clayton, Las Vegas, and
Clayton. Isolated thunderstorms will be possible across east-central
and southeast New Mexico. Some thunderstorms will produce very little
precipitation and gusty winds up to 40 kt. Brief MVFR to IFR
conditions will be possible in heavier rain and snow showers,
including some mountain obscurations. Winds and precipitation will
diminish towards sunset, with lingering snowfall across the northern
mountains. Precipitation chances increase towards the end of the TAF
period on Tuesday across western and northern NM ahead of the next
storm system.

31

&&

.PREV DISCUSSION...330 AM MDT Mon Mar 22 2021...
.SYNOPSIS...
A very active week is ahead as multiple systems impact the area. The
first system will continue to impact the area through this afternoon
with snow favoring the Sangre de Cristo Mountains and adjacent
highlands. The second system of the week arrives Tuesday night
through Wednesday, and this winter storm will be the most impactful
of the series. Widespread precipitation is likely with several
inches of snow likely along and just east of the central mountain
chain. Finally, the last system arrives Thursday night through
Friday bringing one last shot of snow to the northern mountains.
Drier weather with warming temperatures is then on tap for this
weekend.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH TONIGHT)...
Recent model runs show the upper level low pressure system
deepening and becoming more vigorous as it crosses from the northwest
today. A gusty backdoor cold front preceding the system has already
progressed through most of northeast NM overnight, and it will
continue to dive southward through the eastern plains today.
Meanwhile, a gusty Pacific cold front will dive through western and
central areas today. A glance at surface observations at this hour
shows temperatures in the 30s to mid 40s across much of western,
central and northeast NM. However, cold air advection behind these
fronts, the cold core of the upper low crossing aloft, and the wet
bulb effect whereby the dry lower atmosphere cools as precipitation
evaporates into it, should result in temperatures cold enough for a
few inches of snow accumulation this morning into the afternoon along
the northeast and far northeast highlands (including I-25 from Pecos
to Raton), across the central highlands (including I-40 around
Clines Corners), and across the far northeast plains (including
Highways 56 and 64/87 through Clayton). Will issue a Winter Weather
Advisory to raise awareness of travel impacts in these zones, but
will not do so in Harding County since it is not a heavy travel
corridor and the eastern half of that zone is unlikely to accumulate
any snow. Elsewhere across east central and northeast NM a cold and
wetting rain is expected today. There will be thunderstorms in the
mix across western, central and southeast parts of the forecast
today.

Aside from snow, there will also be breezy to windy conditions
today.  The strongest winds should occur on the south side of the
upper low over southwest Chaves County, and also with the back door
cold front diving southward through the eastern plains, where gusts
to 50 mph are expected.  Will issue a Wind Advisory for southwest
Chaves County since winds will be more persistent there, but will
not issue for winds along the back door cold front since they should
only reach 50 mph briefly as the front crosses.  The exception is
Union County where strong winds should linger longer due to the
position of a 996 mb surface low over the TX panhandle.  Will
mention those winds in the Winter Weather Advisory.

Snow and wind will taper off toward sunset this evening, but some
lingering snow showers are expected in the northern mountains and
across northeast areas with little additional accumulation.

44

LONG TERM...(TUESDAY THROUGH MONDAY)...
A significant winter storm system still looks to unfold Tuesday
through Wednesday as a strong closed low tracks over the state. While
a brief break looks to be on tap Tuesday morning after Monday's
system, it won't last long as system #2 digs into central AZ by
midday Tuesday. As it does so, areas of rain and snow will begin to
increase in coverage across western NM as well as the northern high
terrain with snow levels initially starting around 6,000 to 6,500
feet. Precipitation will continue to spread west to east through the
afternoon and evening, and with this 549dam H5 low being colder than
the previous system, H7 temperatures will rapidly fall to about -7C
to -10C Tuesday night. This will support snow as the dominant
precipitation type across most of the area with the exceptions being
the lower RGV and the southeastern plains. This system will also be
supported by a potent backdoor cold front that will move through the
eastern plains ahead of it. Model guidance is bringing this front
through the eastern plains quickly around 00Z Wednesday with the east
winds reaching the RGV by about midnight. Wouldn't be surprised to
see this backdoor front arrive earlier than model guidance suggests
as that is the common trend with these types of backdoor fronts.
Thus, did try to nudge the forecast in that direction by leaning
towards the cooler guidance for Tuesday night, increasing the east
gap wind earlier, etc. Regardless, this front will only help snow
totals along the east slopes and the adjacent highlands. Forecast
soundings across this area indicate a saturated dendritic growth zone
with plenty of omega indicating that there will be sufficient
vertical motion in the DGZ to support moderate to heavy snow.
Additionally, strong winds across the east will only add to the
impacts by creating areas of blowing snow across the central
highlands and northeast.

The aforementioned backdoor front will result in a strong gap wind
below canyons in the RGV with advisory level wind speeds possible in
the ABQ area. The arrival of this front as well as the passage of a
700mb low over the metro area will make snow totals across ABQ
tricky with a "snow hole" scenario likely to result. The best chance
for snow in the ABQ area will likely by Wednesday morning with the
highest snow totals favoring the west side of the metro as well as
the Rio Rancho area. The center of the H5 low exits by Wednesday
evening, and impacts will gradually taper off as precipitation ends.
By the end of this system, the highest snow totals will favor the
east slopes of the central mountain chain and the adjacent highlands
where totals of 8 to 12 inches will be possible with higher amounts
across mountain peaks.

Another brief break arrives for the first part of Thursday, but it
again won't last long as yet one more storm system arrives. This one
doesn't look to be as impactful compared to Wednesday's system as
this open wave tracks near the NM/CO border Thursday night through
Friday, likely bringing one more round of snow to the northern
mountains. A real break finally arrives this weekend as an area of
high pressure builds over the desert southwest, leading to dry
conditions and temperatures rebounding to above normal.

15

&&

.FIRE WEATHER...
A storm system will cross the state from the west and northwest
today with wetting precipitation favoring northern and eastern
areas. North and northwest winds will generally gust in the 30-40
mph range, except up to 50 mph with a backdoor cold front on the
plains. There will be some thunderstorms in the mix today.

A stronger upper level low pressure system will cross from the west
northwest with widespread snow accumulation Tuesday through
Wednesday evening. This will mainly be an easterly upslope flow
event with wetting precipitation across the mountains, much of the
east, and portions of west central NM. The rest of the week looks
warmer and drier. Winds will probably strengthen again Thursday as a
storm system crosses the central Rockies, and there may be some snow
with it in the northern mountains. A ridge of high pressure will
move in from the west this weekend allowing temperatures to warm
near normal and winds to weaken after a gusty week.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM MDT this evening for the
following zones... NMZ212>215-223-227>230.

Wind Advisory until 4 PM MDT this afternoon for the following
zones... NMZ240.

&&
Hazardous weather outlook, Mar 22, 3:31 AM MDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
331 AM MDT Mon Mar 22 2021

NMZ201>241-231100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
331 AM MDT Mon Mar 22 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

The first in a series of storms this week will track across the area
today with snow accumulations favoring the northern mountains, east
slopes of the central mountain chain, and the northeast highlands.
Additionally, breezy to windy conditions are expected across the area
with wind gusts of 40 to 45 mph. Northerly winds across the
northeast and east central plains may result in areas of blowing snow
as well as dangerous crosswinds. Higher gusts with westerly winds
near 50 mph are expected in southern NM, particularly in southern
Chaves County. A Wind Advisory is in effect through this afternoon
for Southwest Chaves County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The second in a series of storms arrives Tuesday through Wednesday
with widespread precipitation likely. Rain and snow showers will
develop across much of the area on Tuesday. Then, widespread snow
will develop from the Sangre de Cristo Mountains eastward Tuesday
night, before spreading southwestward to the east slopes of the
Sandia and Manzano Mountains early Wednesday. Snow will also be
possible across the Albuquerque and Santa Fe Metro areas as well as
portions of west central New Mexico Wednesday, but easterly winds
will complicate amounts in the Rio Grande Valley. Nonetheless,
deteriorating road conditions are expected, with the greatest impacts
expected along and east of the central mountain chain Tuesday night
through Wednesday.

The third and final storm of the week arrives Thursday night through
Friday and looks to mainly bring snow to the northern mountains.
Drier and warmer conditions are expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow totals through the National
Weather Service Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.

15

In the hours before

Local storm report, Mar 22, 10:05 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1005 AM MDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             5 ESE BLACK LAKE        36.27N 105.18W
03/22/2021  M2.0 INCH        COLFAX             NM   COCORAHS

0915 AM     SNOW             2 NE CHACON             36.16N 105.34W
03/22/2021  M2.5 INCH        MORA               NM   COCORAHS

            ELEVATION 8325.

1000 AM     SNOW             ABBOTT                  36.30N 104.25W
03/22/2021  M1.0 INCH        COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ202101870
EVENT NUMBER ABQ202101871
EVENT NUMBER ABQ202101872

SMS
Special weather statement, Mar 22, 12:58 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1258 PM MDT Mon Mar 22 2021

NMZ236-238-221930-
Chaves County Plains-Roosevelt County-
1258 PM MDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROOSEVELT AND
CENTRAL CHAVES COUNTIES UNTIL 130 PM MDT...

At 1257 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Elkins to 20 miles
southwest of Roswell. Movement was southeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Roswell, Dexter, Hagerman, Lake Arthur, Bitter Lake Wildlife Refuge,
Elkins, Bottomless Lakes State Park, Greenfield, Roswell Correctional
Facility and Midway.

This includes the following highways...
 Highway 285 between Mile Markers 79 and 104.
 Highway 380 between Mile Markers 156 and 196.

&&

LAT...LON 3304 10482 3389 10412 3368 10359 3357 10368
      3357 10372 3352 10372 3296 10416 3297 10470
TIME...MOT...LOC 1857Z 302DEG 34KT 3384 10430 3317 10479

33
Local storm report, Mar 22, 1:01 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
101 PM MDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             5 ESE BLACK LAKE        36.27N 105.18W
03/22/2021  M2.4 INCH        COLFAX             NM   TRAINED SPOTTER

1112 AM     SNOW             8 SW WAGON MOUND        35.92N 104.80W
03/22/2021  M4.0 INCH        MORA               NM   TRAINED SPOTTER

1136 AM     SNOW             CAPULIN                 36.74N 103.99W
03/22/2021  M4.0 INCH        UNION              NM   CO-OP OBSERVER

&&

EVENT NUMBER ABQ202101873
EVENT NUMBER ABQ202101874
EVENT NUMBER ABQ202101875

DPORTER
Local storm report, Mar 22, 1:44 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 PM MDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             ROSWELL                 33.37N 104.53W
03/22/2021  E0.75 INCH       CHAVES             NM   PUBLIC

&&

EVENT NUMBER ABQ202101876

DAK

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:14 AM MDTWind AdvisoryABQChaves10 hr
Mar 22, 12:58 PM MDTSpecial Weather StatementABQChaves32 min

Nearby

Winter Storm Watches in New Mexico, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.